MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET - FOREIGN BODY - MINI; RETRIEVAL DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET - FOREIGN BODY - MINI; RETRIEVAL DEVICE
Model Number 00711057
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The roth net retriever is intended to be used to retrieve excised polyps, tissue samples, foreign bodies and calculi during flexible and rigid endoscopy procedures.Through follow up with the user facility, us endoscopy learned the event occurred during a procedure to retrieve multiple foreign bodies (coins).The user facility also clarified that the netting on a single roth net device became torn but did not detach from the device, and the procedure was successfully completed with the second roth net device.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The device subject of this event was not returned to us endoscopy for evaluation.The instructions for use include the following statements: "endoscopically position the roth net - foreign body - mini over the object.For best results, the object should be centered and proximal within the net prior to closure.Once entrapment is accomplished, retract the handle until it stops.Continuous gentle traction should be applied on the handle to keep the roth net - foreign body - mini closed.Excess force may cause the net to rupture or tear.Do not retract the device and the object into the endoscope, this could cause dame to the endoscope and the device.If removing additional objects from the patient is required, conform that the roth net - foreign body - mini opens and closes smoothly prior to reinsertion into the patient." us endoscopy offered in-service training, however the user facility has declined.
 
Event or Problem Description
Us endoscopy received medwatch # (b)(4) reporting that during an esophagogastroduodenoscopy (egd) for foreign body removal, the physician was attempting to remove the foreign body specimen when the netting broke away from the looping.The event was rectified, however on second attempt the same occurred again.There was no report of patient or user harm.

Brand Name
ROTH NET - FOREIGN BODY - MINI
Common Device Name
RETRIEVAL DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8054549
Report Number1528319-2018-00036
Device Sequence Number2125078
Product Code FDI
UDI-Device Identifier00816765010891
UDI-Public(01)00816765010891
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number00711057
Device Catalogue Number00711057
Device Lot Number1606764
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1